Mental Health Channel
Topics & Medications
Quicklinks
Related Channels

Maprotiline Overdose

If you take too much maprotiline, overdose effects may include vomiting, high fever, and dilated pupils. Since a drug overdose can be extremely dangerous, seek medical attention immediately if you think you may have overdosed on maprotiline. Overdose treatment options may include certain medications, "pumping the stomach," or supportive care.

Maprotiline Overdose: An Overview

Maprotiline hydrochloride (Ludiomil®) is a prescription medication that has been licensed to treat depression. It is part of a group of medications called tricyclic antidepressants. As with all medicines, it is possible to take too much maprotiline. In fact, overdose with tricyclic antidepressants can be very dangerous. Maprotiline overdose effects will vary depending on a number of factors, including how much maprotiline was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
 
If you happen to overdose on maprotiline, seek medical attention immediately.
 

Symptoms of a Maprotiline Overdose

The effects of a maprotiline overdose may include:
 
  • Change in heart rhythm (arrhythmia)
  • Very low blood pressure (hypotension)
  • Seizures
  • Drowsiness
  • Coma
  • Rapid heart rate (tachycardia)
  • Coordination problems
  • Vomiting
  • Blue skin
  • Restlessness or agitation
  • High fever
  • Muscle tension
  • Unusual body movements
  • Dilated (wide open) pupils
  • Loss of life.
     

Treatment for a Maprotiline Overdose

The treatment for a maprotiline overdose will vary. If the overdose was recent, healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a maprotiline overdose may include:
 
  • Fluids through an intravenous line (IV)
  • Medicines to increase blood pressure, control an irregular heart rhythm, or control seizures
  • Close monitoring of the heart and lungs
  • A breathing tube to help with breathing
  • Other treatments based on complications that occur.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on maprotiline.
 
9 Signs You May Have Inattentive Type Adult ADHD

Maprotiline (Ludiomil)

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.